MAUDE Adverse Event Report: BRAINLAB SE SPINE & TRAUMA NAVIGATION (VERSION 2.0); IMAGE GUIDED SURGERY SYSTEM/INSTRUMENT, STEREOTAXIC

BRAINLAB SE SPINE & TRAUMA NAVIGATION (VERSION 2.0); IMAGE GUIDED SURGERY SYSTEM/INSTRUMENT, STEREOTAXIC
Lot Number SW V. 2.0.1
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2, h1: a risk to the patient's health could not be excluded for these specific circumstances, since four pilot holes were created in the patient's spine in different positions than desired with navigation involved, although according to the surgeon (treating clinician): - the deviation of 4 of the 8 pedicle screws was detected by the surgeon before finalizing the surgery, and the screws were corrected to their intended positions without navigation at the very same surgery.- the final outcome of the surgery was successful as intended, with all screw placements correct at the end of the surgery.- there was no actual harm or negative effect on the patient due to the unintended surgical steps performed with the aid of navigation.- there was no harm or negative effect on the patient reported due to the prolonged anesthesia of ca.15 minutes.- no further remedial actions for the patient were reported that would have been done, necessary or planned, and no prolongation of hospitalization was reported.H6: according to the results of the brainlab investigation and the information provided by the hospital, it can be concluded that the root cause of the cranially deviated pilot holes created with the aid of navigation bilaterally at t7 & t8 is: - a suboptimal surface matching registration of the patient's actual anatomy due to inadequate distribution of points acquired on the vertebra.Specifically, as navigation data provided by the hospital for this surgery show, points were not acquired in multiple planes which allowed for a cranial shift of the registration as observed when comparing the planned points vs, the points' actual location on the anatomy.In addition, an automatic screenshot captured by the software displays the pointer above the bone (although it should be located on the surface of the bone) during the verification of the registration.Points must be acquired/distributed in more than one plane and at different depths (i.E., on the spinous process).Apparently, the resulting deviation between the registered pre-operative image scan in the navigation display and the actual patient anatomy was not recognized by the user with the appropriate and necessary accuracy verification after registration and throughout the procedure, before performing significant invasive actions with the aid of navigation.There is no indication of a systematic error or malfunction of the brainlab device (navigation).Corresponding brainlab measures to minimize this anticipated risk as low as reasonably practicable are already in place.H7: brainlab intends to re-iterate the relevant topics regarding the use of the device to this customer.
 
Event or Problem Description
An open surgery on the thoracic spine for a t7-t11 posterior spinal fusion, and t9 corpectomy due to a fracture/infection at t9, with intended placement of 8 spine screws bilateral for fixation (at t7, t8, t10 and t11), was performed with the aid of the display by the brainlab navigation software spine & trauma navigation 2.0.From intra-operative fluoroscopic images , the surgeon discovered that 4 of the 8 screws, placed at t7 - t8, with the aid of navigation (specifically during the creation of pilot holes), deviated cranially from their intended positions.According to the surgeon (treating clinician): - the deviation of 4 of the 8 pedicle screws was detected by the surgeon before finalizing the surgery, and the screws were corrected to their intended positions without navigation at the very same surgery.- the final outcome of the surgery was successful as intended, with all screw placements correct at the end of the surgery.- there was no actual harm or negative effect on the patient due to the unintended surgical steps performed with the aid of navigation.- there was no harm or negative effect on the patient reported due to the prolonged anesthesia of ca.15 minutes.- no further remedial actions for the patient were reported that would have been done, necessary or planned, and no prolongation of hospitalization was reported.

Brand Name
SPINE & TRAUMA NAVIGATION (VERSION 2.0)
Common Device Name
IMAGE GUIDED SURGERY SYSTEM/INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
BRAINLAB SE
olof-palme-strasse 9
münchen, 81829
GM  81829
Manufacturer (Section G)
BRAINLAB SE
olof-palme-strasse 9
münchen, 81829
GM   81829
Manufacturer Contact
kilonzo
olof-palme-strasse 9
muenchen, 81829
GM   81829
MDR Report Key23379047
Report Number8043933-2025-00076
Device Sequence Number18383825
Product Code OLO
UDI-Device Identifier04056481143954
UDI-Public04056481143954
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K221618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot NumberSW V. 2.0.1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Initial Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown